Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 5:58 PM CDT for Adams County, Juneau County, Vernon County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 7, 2014, 6:53 PM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:27 PM CDT | TSTM WND DMG | 7 Ene New Lisbon, WI | JUNEAU COUNTY 911 CALL REPORTED A COUPLE OF TREES DOWN IN GERMANTOWN TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045
WUUS53 KARX 072258
SVRARX
WIC001-057-123-080015-
/O.NEW.KARX.SV.W.0086.140707T2258Z-140708T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 715 PM CDT
* AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF FRIENDSHIP TO 12 MILES EAST OF
CASHTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DELLWOOD AROUND 605 PM CDT.
FRIENDSHIP AND ADAMS AROUND 610 PM CDT.
WONEWOC AROUND 635 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...BIG FLATS...LINDINA...CAMP DOUGLAS AND LYNDON STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9031 4356 9031 4356 9034 4372 9054
4373 9031 4390 9031 4418 8967 4414 8960
4365 8960
TIME...MOT...LOC 2258Z 307DEG 27KT 4409 8981 4378 9054
HAIL...<.75IN
WIND...60MPH
$$
AJ5 follow-up statements
522
WWUS53 KARX 072309
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
609 PM CDT MON JUL 7 2014
WIC001-057-123-080015-
/O.CON.KARX.SV.W.0086.000000T0000Z-140708T0015Z/
VERNON WI-JUNEAU WI-ADAMS WI-
609 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN VERNON...SOUTHERN JUNEAU AND ADAMS COUNTIES...
AT 608 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF FRIENDSHIP TO 7 MILES NORTHWEST
OF HILLSBORO...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 55 MPH WINDS WERE REPORTED IN
RIDGEVILLE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRIENDSHIP AND ADAMS AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...BIG FLATS...LINDINA...CAMP DOUGLAS AND LYNDON STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9031 4356 9031 4356 9034 4372 9054
4373 9031 4390 9031 4418 8967 4414 8960
4365 8960
TIME...MOT...LOC 2308Z 295DEG 30KT 4404 8971 4373 9044
HAIL...<.75IN
WIND...60MPH
$$
HALBACH070 WWUS53 KARX 072322 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 622 PM CDT MON JUL 7 2014 WIC123-072331- /O.CAN.KARX.SV.W.0086.000000T0000Z-140708T0015Z/ VERNON WI- 622 PM CDT MON JUL 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA. LAT...LON 4364 9031 4379 9031 4407 8960 4365 8960 TIME...MOT...LOC 2321Z 292DEG 29KT 4399 8962 4372 9013 $$ WIC001-057-080015- /O.CON.KARX.SV.W.0086.000000T0000Z-140708T0015Z/ JUNEAU WI-ADAMS WI- 622 PM CDT MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN JUNEAU AND SOUTHERN ADAMS COUNTIES... AT 621 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WESTFIELD TO 6 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN JUNEAU AND SOUTHERN ADAMS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LEMONWEIR...LINDINA...LYNDON STATION...UNION CENTER AND BASS LAKE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4364 9031 4379 9031 4407 8960 4365 8960 TIME...MOT...LOC 2321Z 292DEG 29KT 4399 8962 4372 9013 HAIL...<.75IN WIND...60MPH $$ HALBACH
719
WWUS53 KARX 072331
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT MON JUL 7 2014
WIC001-057-080015-
/O.CON.KARX.SV.W.0086.000000T0000Z-140708T0015Z/
JUNEAU WI-ADAMS WI-
631 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN JUNEAU AND SOUTHERN ADAMS COUNTIES...
AT 630 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTFIELD TO 6 MILES SOUTH OF MAUSTON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. A FEW TREES WERE REPORTED DOWN IN SOUTHERN
JUNEAU COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAUSTON...WONEWOC...CASTLE ROCK LAKE...LEMONWEIR...LINDINA...LYNDON
STATION...CASTLE ROCK DAM...BIG SPRING...WHITE CREEK...RIVER BAY
CAMPGROUND AND BROOKSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9025 4375 9025 4402 8960 4365 8960
TIME...MOT...LOC 2330Z 308DEG 28KT 4390 8958 4370 9010
HAIL...<.75IN
WIND...60MPH
$$
AJ232
WWUS53 KARX 072344
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT MON JUL 7 2014
WIC001-057-080015-
/O.CON.KARX.SV.W.0086.000000T0000Z-140708T0015Z/
JUNEAU WI-ADAMS WI-
644 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JUNEAU AND SOUTHEASTERN ADAMS COUNTIES...
AT 643 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTFIELD TO 6 MILES NORTH OF REEDSBURG...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. TREES WERE REPORTED DOWN IN SOUTHERN
JUNEAU COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNDON STATION...BASS LAKE CAMPGROUND...PLAINVILLE...STAND ROCK
CAMPGROUND...DELLS TIMBERLAND CAMPGROUND...BIG SPRING...COONS DEEP
LAKE CAMPGROUND...EAGLE PARK CAMPGROUND...I 90 94 EXIT 78...ROCKY
ARBOR STATE PARK AND ARROWHEAD RESORT CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 8998 4377 8998 4388 8960 4365 8960
TIME...MOT...LOC 2343Z 308DEG 28KT 4382 8944 4363 8996
HAIL...<.75IN
WIND...60MPH
$$
AJ196
WWUS53 KARX 072353
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT MON JUL 7 2014
WIC001-057-080002-
/O.CAN.KARX.SV.W.0086.000000T0000Z-140708T0015Z/
JUNEAU WI-ADAMS WI-
653 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUNEAU AND
SOUTHEASTERN ADAMS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.
LAT...LON 4364 8998 4377 8998 4388 8960 4365 8960
TIME...MOT...LOC 2351Z 307DEG 27KT 4378 8937 4359 8989
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:03 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 2:03 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING. CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA. THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE TIME LIKELY CENTERED NEAR 03Z. THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z... WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6 KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30- 35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS. STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA. THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY 00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE TRIBUTARY VALLEY FOG. THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE 15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE 07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING TO 6C ON MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1226 PM CDT MON JUL 7 2014 ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE TAF SITES LATER THIS AFTERNOON/EVENING...IN ROUGHLY THE 22Z TO 04Z TIME-FRAME. UNTIL THEN...CONDITIONS WILL REMAIN VFR WITH SOME MODEST WEST TO SOUTHWEST GRADIENT WINDS INCREASING LIFT ALOFT AND INSTABILITY LOOKS TO GENERATE SCT SHRA/TSRA MAINLY NORTH OF I-90 THRU THE AFTERNOON...WITH THESE MOVING SOUTH TOWARD/INTO THE TAF SITES LATE. THUS THE VCTS AT BOTH KRST/KLSE AFTER 22Z. THE MAIN ROUND OF FORCING/LIFT LOOKS TO MOVE ACROSS THE TAF SITES DURING THE EARLY AND MID EVENING HOURS...WITH A ROUND OF STRONGER SHRA/TSRA TO SPREAD EAST-SOUTHEAST ACROSS THE AREA. ENOUGH CONFIDENCE IN THE TIMING/ CHANCES TO INCLUDE A TEMPO 2SM TSRA BKN020 AT BOTH SITES IN THE 00- 02Z PERIOD...THOUGH THIS MAY STILL SHIFT AN HOUR EITHER WAY AT BOTH SITES. QUIETER/DRIER/VFR CONDITIONS THEN EXPECTED FOR THE LATE EVENING THRU TUE MORNING HOURS AS NORTHWEST WINDS BRING DRIER HIGH PRESSURE INTO THE REGION. SOME GUSTINESS OF THE NORTHWEST WINDS FOR LATER TUE MORNING/TUE AFTERNOON WITH DIURNAL WARMING MIXING AND A TIGHTER PRESSURE GRADIENT OVER THE REGION. && .HYDROLOGY... ISSUED AT 203 PM CDT MON JUL 7 2014 THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER. FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE AT WWW.WEATHER.GOV/LACROSSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION.....RRS HYDROLOGY...AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 237 PM CDT MON JUL 7 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 237 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT. FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI RIVER. THE RIVER HAS CRESTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP. THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Jul 7, 4:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG HATFIELD 44.42N 90.73W
07/07/2014 JACKSON WI 911 CALL CENTER
TREES DOWN IN THE HATFIELD AREA NORTH OF BLACK RIVER
FALLS.
0442 PM HAIL TAYLOR 44.32N 91.12W
07/07/2014 M0.75 INCH JACKSON WI 911 CALL CENTER
&&
HALBACHSpecial weather statement, Jul 7, 5:01 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
501 PM CDT MON JUL 7 2014
WIZ041-042-072300-
LA CROSSE-MONROE-
501 PM CDT MON JUL 7 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA CROSSE AND
NORTHERN MONROE COUNTIES...
AT 459 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES EAST OF MILLSTON TO NEAR TREMPEALEAU...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ONALASKA...HOLMEN...SPARTA...TOMAH...WEST SALEM...TOWN OF HOLLAND...
BANGOR...FORT MC COY...CATARACT...BRICE PRAIRIE...ROCKLAND...
WARRENS...OAKDALE...WYEVILLE AND MILL BLUFF STATE PARK.
LAT...LON 4390 9124 4398 9142 4399 9132 4401 9135
4407 9130 4406 9122 4409 9119 4407 9115
4407 9097 4413 9097 4416 9080 4416 9031
4390 9032
TIME...MOT...LOC 2159Z 305DEG 29KT 4425 9041 4406 9145
AJLocal storm report, Jul 7, 5:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG OSSEO 44.58N 91.22W
07/07/2014 TREMPEALEAU WI 911 CALL CENTER
NUMEROUS POWER LINES DOWN NEAR OSSEO.
&&
HALBACHLocal storm report, Jul 7, 5:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 4 E SPARTA 43.94N 90.73W
07/07/2014 M44 MPH MONROE WI AWOS
SPARTA FT. MCCOY AUTOMATED OBSERVING SYSTEM MEASURED A
WIND GUST OF 44 MILES PER HOUR
&&
DTJLocal storm report, Jul 7, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL MINDORO 44.02N 91.10W
07/07/2014 E0.50 INCH LA CROSSE WI TRAINED SPOTTER
&&
DTJSpecial weather statement, Jul 7, 5:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT MON JUL 7 2014
WIZ043-044-080000-
ADAMS-JUNEAU-
553 PM CDT MON JUL 7 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS AND JUNEAU
COUNTIES...
AT 552 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF PETENWELL LAKE TO 10 MILES EAST OF
CASHTON...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE GUSTS
COULD KNOCK DOWN TREE BRANCHES.
LOCATIONS IMPACTED INCLUDE...
MAUSTON...FRIENDSHIP...NEW LISBON...ADAMS...ELROY...NECEDAH...
WONEWOC...CASTLE ROCK LAKE...DELLWOOD...PETENWELL LAKE...LEMONWEIR...
STRONGS PRAIRIE...BIG FLATS...LINDINA...CAMP DOUGLAS...LYNDON
STATION...KELLY...COLBURN...UNION CENTER AND HUSTLER.
LAT...LON 4364 8960 4364 9031 4395 9031 4396 9030
4417 8981 4407 8960
TIME...MOT...LOC 2252Z 307DEG 27KT 4412 8986 4380 9058
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:26 PM CDT | Special Weather Statement | ARX | Grant | 94 min |
| Jul 7, 1:33 PM CDT | Special Weather Statement | ARX | Taylor | 57 min |
| Jul 7, 1:47 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 28 min |
| Jul 7, 2:22 PM CDT | Special Weather Statement | ARX | Clark | 53 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Jul 7, 3:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Jul 7, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 71 min |
| Jul 7, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 63 min |
| Jul 7, 5:01 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 59 min |
| Jul 7, 5:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 42 min |
| Jul 7, 5:53 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 67 min |
| Jul 7, 6:11 PM CDT | Special Weather Statement | ARX | Trempealeau | 34 min |
| Jul 7, 6:12 PM CDT | Special Weather Statement | ARX | Trempealeau | 33 min |
| Jul 7, 6:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Jul 7, 6:55 PM CDT | Special Weather Statement | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 2 more | 110 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.